MAUDE Adverse Event Report: GALT MEDICAL CORP. TRANSITIONLESS MICRO-INTRODUCER KIT; PERCUTANEOUS SHEATH INTRODUCER KIT

GALT MEDICAL CORP. TRANSITIONLESS MICRO-INTRODUCER KIT; PERCUTANEOUS SHEATH INTRODUCER KIT
Model Number KIT-038-03
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for evaluation per health professional.Investigation and evaluation performed based on device history review and complaint history review.Device history review shows all units was manufactured to specifications and passed inspection criteria.Based on history record for last five years, this type of incident might occur due to end user error.End user might not follow instructions per (instructions for use).Per health professional statement said (per cardiologist's notes: a percutaneous needle stick was achieved through the left subclavian vein.A guidewire was then inserted into the left subclavian vein.Resistance was met and while retracting the wire, the tip broke off).Guidewires cannot be removed from patient body through the needle.If any obstructions or resistance occurred it is recommended to remove entire assembly from patient body not only the guidewires.Removing guidewires through the needle might lead to cut tip of coiled wire by cutting edges of the needles or guidewires might unraveled or tangled while inside patient body causing serious injury.Manufacturer recommend to end user to follow instruction for use stated as warning (do not withdraw guidewire through metal needles; guidewire may shear or unravel).
 
Event or Problem Description
As received from health professional: patient was prepped/ draped in sterile fashion.Per cardiologist's notes: a percutaneous needle stick was achieved through the left subclavian vein.A guidewire was then inserted into the left subclavian vein.Resistance was met and while retracting the wire, the tip broke off.Contrast angiography was performed demonstrating that the wire was not intravascular.Access was then again achieved via micropuncture under angiography.

Brand Name
TRANSITIONLESS MICRO-INTRODUCER KIT
Common Device Name
PERCUTANEOUS SHEATH INTRODUCER KIT
Manufacturer (Section D)
GALT MEDICAL CORP.
2220, 6137, merritt dr
garland TX 75041
MDR Report Key8171754
Report Number1649395-2018-00010
Device Sequence Number16508573
Product Code OFL
UDI-Device Identifier20841268104543
UDI-Public20841268104543
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/01/2018
Report Date (Section F) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date08/28/2022
Device Model NumberKIT-038-03
Device Catalogue NumberKIT-038-03
Device Lot NumberG18194884
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/11/2018
Event Location Hospital
Date Report to Manufacturer12/11/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2018
Initial Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Weight66
Date Report Sent to FDA11/30/2018